Alert archive / Idaho / Wind Advisories in 2018

Wind Advisory 4, NWS Pocatello, ID

February 4, 2018

NWS Pocatello, ID issued this wind advisory at Feb 4, 2018, 3:12 AM MST. It took effect at Feb 4, 2018, 8:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2018, 3:12 AM MST (10:12 UTC)
In effect from
Feb 4, 2018, 8:00 PM MST
Expired
Feb 5, 2018, 2:57 AM MST
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

831 
WWUS75 KPIH 041012
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
312 AM MST Sun Feb 4 2018

IDZ020-021-042200-
/O.NEW.KPIH.WI.Y.0004.180205T0300Z-180205T1300Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
312 AM MST Sun Feb 4 2018

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MST
MONDAY...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from 8 PM this evening to 6 AM MST
Monday. 

* IMPACTS/TIMING...Expect brisk southwest winds to increase
  tonight. Motorists will have difficulty driving.

* WINDS...Southwest 25 to 35 mph with gusts to 50 mph.

* LOCATIONS...Interstate 15 from Idaho Falls to Pocatello.
  Including INL, Blackfoot, Aberdeen, American Falls, Fort Hall,
  Rexburg and Ribgy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

Valle
2 follow-up statements
496 
WWUS75 KPIH 041602
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
902 AM MST Sun Feb 4 2018

IDZ020-021-051015-
/O.CON.KPIH.WI.Y.0004.180205T0300Z-180205T1300Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
902 AM MST Sun Feb 4 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
MST MONDAY...

* IMPACTS/TIMING...Expect brisk southwest winds to increase
  tonight. Light, high profile vehicles may have difficulty
  driving.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* LOCATIONS...Interstate 15 from Idaho Falls to Pocatello. 
  Including INL, Blackfoot, Aberdeen, American Falls, Fort Hall, 
  Rexburg and Ribgy. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
166 
WWUS75 KPIH 050957
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
257 AM MST Mon Feb 5 2018

IDZ020-021-051100-
/O.CAN.KPIH.WI.Y.0004.000000T0000Z-180205T1300Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
257 AM MST Mon Feb 5 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pocatello has cancelled the Wind
Advisory. 

Breezy conditions are still likely today. However the strongest
winds have exited the region.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 4, 3:07 AM MST, 5 minutes earlier.

Area forecast discussion, Feb 4, 3:07 AM MST, 5 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
307 AM MST Sun Feb 4 2018

.SHORT TERM...Tonight through Tuesday night.

Moist northwest flow continues across the region. We are expecting a
strong cold front to arrive tonight which will allow winds to pick
up through the day. Wind advisory levels are likely tonight from the
Pocatello area through the Idaho Falls area as the front passes
through the region. Forecast snow levels rose noticeably higher on
the 00Z run which significantly cut into our previous forecast. Snow
levels may be well over 7000 feet if not even above 7500 feet. With
lower snow levels, a winter weather advisory was looking favorable
for the eastern high country but not so much now. The midshift
forecast is for 2 to 4 inches, mainly above 7000 feet which will
lead to few impacts. Most of this snow will end Monday morning with
lingering showers possible during the afternoon. Only hesitation is
that the models may be trying to develop a band of somewhat heavier
snow for Monday night across the upper Snake Plain possibly
associated with a wind convergence event. Could see up to a couple
of inches with that feature if it develops. Residual showers remain
possible across the high country for Tuesday, but with light amounts
possible.

Valle

.LONG TERM...Wednesday through Sunday...The middle of next week
continues to look mostly dry and warm under stable high pressure. A
strong, back door cold front will arrive Friday and bring seasonal
temperatures to SE Idaho for Saturday. Warm-up trends are a bit of a
uncertainty at the moment with quite a spread in ensemble models
Saturday. Prior to the arrival of the front, look for windy
conditions across the Snake River Plain Thursday afternoon and
evening. Behind the front, shifting winds from the north and then
northeast are anticipated with similar enhanced wind speeds. Snow
showers are forecast with this front as well, even in the valleys of
the Snake Plain...but to what extent and how much is still met with
uncertainty. Right now, the GFS model is indicating quite a bit of
moisture with this system Friday evening while the European model is
a bit drier. The Teton Valley area, Island Park and other areas
bordering WY are picking up the most snow accumulations. This front
will bear watching for its temperature change, wind impacts and snow
accumulation potentials. NP/Valle

&&

.AVIATION...Similar to yesterday, brief reduction in ceilings are
forecast early this morning at PIH and IDA and DIJ with improvement
late morning. Another breezy day is expected enhanced by a cold
front during the overnight hours. Snow showers are expected at SUN
overnight with a chance at the Snake Plain TAF sites and DIJ. These
showers would reduce visibility briefly and lower ceilings to IFR.
NP/Valle

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 8 PM this evening to 6 AM MST Monday for
IDZ020-021.

&&

In the hours before

Local storm report, Feb 4, 2:52 AM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
252 AM MST SUN FEB 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     NON-TSTM WND GST I-84 YALE INTERCHANGE   42.52N 113.43W
02/03/2018  M56 MPH          CASSIA             ID   MESONET

            MESONET STATION ITD12, I-84 YALE
            INTERCHANGE.

0819 PM     NON-TSTM WND GST RAFT RIVER RAWS         42.55N 113.26W
02/03/2018  M54 MPH          CASSIA             ID   MESONET

            MESONET STATION RFTI1, RAFT RIVER RAWS.

0600 PM     NON-TSTM WND GST CONNER SUMMIT           42.35N 113.52W
02/03/2018  M52 MPH          CASSIA             ID   MESONET

            MESONET STATION ITD45, CONNER SUMMIT.

0900 PM     NON-TSTM WND GST I-84 JUNIPER INTERCHANG 42.14N 112.98W
02/03/2018  M50 MPH          ONEIDA             ID   MESONET

            MESONET STATION ITD47, I-84 JUNIPER
            INTERCHANGE.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 9:09 AM MSTWinter Weather AdvisoryPIH18 hr

Nearby

Wind Advisories in Idaho, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.